Top answers from doctors based on your search:
Disclaimer

is it ok to use a laxative while on antibiotics

A 38-year-old member asked:
Dr. Alan Wartenberg
48 years experience Addiction Medicine
Yes: Opiate-induced constipation is often better managed initially with a stool softener like colace (docusate sodium) or surfak, holding laxatives like se ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 49-year-old female asked:
Dr. David Wishnew
41 years experience Wound care
Antibiotics: Laxatives work at the level of the colon, by adding bulk, fluid, or increasing contraction. Antibiotic absorption is high up in the intestinal tract. ... Read More
7
7 thanks
A 26-year-old female asked:
Dr. Rex Mahnensmith
43 years experience Internal Medicine
Yes you may: These will not interfere with each other. While taking amoxicillin, it is best also to take acidophilus with pectin - 3-6 per day.
A 26-year-old female asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
Drug interactions: Great question to ask your pharmacist, family doc or prescribing physician! Always inform doc of all your meds before accepting a prescription. Stool ... Read More
A 55-year-old female asked:
Dr. Gurmukh Singh
48 years experience Pathology
Depends on the : Antibiotic. Please check with your pharmacist about interaction between your prescription and metamucil.
1
1 thank
A 39-year-old member asked:
Dr. Amber Patel
12 years experience Dentistry
Not recommended: Some antibiotics require food to be eaten when you take them. Start your fast over when you don't need antibiotics. It's safer and will be more effect ... Read More
A 33-year-old female asked:
Dr. Betsy Greenleaf
22 years experience Gynecology
Yes: It may be a little more mess but it is ok Don't use tampons though.
1
1 thank
A 29-year-old female asked:
Dr. Michael Finkelstein
36 years experience Internal Medicine
UMMMMMM: No....... it could make you sick depending on the antibiotic or inactivate the drug somewhat so NO is the answer
1
1 comment
1
1 thank
A 42-year-old member asked:
Dr. You Sung Sang
30 years experience Gastroenterology
Yes: The 2 should not interact.
1
1 thank
A 52-year-old member asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Sure: It is going to be a little messy but not harmful.
2
2 thanks
A 23-year-old female asked:
Dr. Alvin Wells
41 years experience Rheumatology
Stool softener: Dulcolax is a stool softener. Some antibiotics, like amoxicillin, can cause diarrhea. I would not recommend taking them both. If there is talc, in a c ... Read More
A 42-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
I plugged this: into a drug interaction using "prednisone" and found no interaction.
A 45-year-old member asked:
Dr. Arnold Beresh
40 years experience Podiatry
No: You should not drink on medication.
A 58-year-old female asked:
Dr. Andrea Brand
Specializes in Family Medicine
Not safe: Colon cleansing can cause electrolyte imbalances in your blood, and in my opinion are not safe. A natural way to regulate your bowel function would b ... Read More
A 24-year-old male asked:
Dr. James Pressly
Specializes in Ophthalmology
Prob ok: If I am reading the label correctly, it expires this month. But why run the risk, maybe the next time you are out just go by for afresh bottle. There ... Read More
A 25-year-old female asked:
Dr. Janiece Stewart
19 years experience Sports Medicine
Yes: Yes it is safe to take antibiotics while on birth control pills, but some antibiotics will decrease the effectiveness of the pill. So if you're sexua ... Read More
A 35-year-old male asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
What is the agent?: I agree that the instruction is conflicting. However we do need to know what the agent is in order to assess its safety. There are some bacteriostati ... Read More
A 30-year-old female asked:
Dr. Khayriyyah Chandler
13 years experience Family Medicine
Yes.: It's very common to experience yeast infection with anti biotic care.
A female asked:
Dr. Michael Ein
47 years experience Infectious Disease
No: But it could be helpful. Probiotics have been shown to decrease the risk of antibiotic associated diarrhea and may help prevent c. Difficile colitis.
1
1 thank
A 47-year-old member asked:
Dr. Bac Nguyen
22 years experience Family Medicine
Live in moderation: Being on a diet really should be that you eat a well balanced diet (eat what your body need--not in excess) and exercise regularly to maintain good he ... Read More
A 51-year-old member asked:
Dr. Anatoly Belilovsky
34 years experience Pediatrics
Yes.: Unless there is an iodine allergy. Betadine works on the surface only.
A 52-year-old member asked:
Dr. Wendy Askew
23 years experience Obstetrics and Gynecology
Yes: Absolutely safe, no interactions.
A 25-year-old male asked:
Dr. Randy Baker
39 years experience Holistic Medicine
Yes,I don't think so: I personally would not take MiraLAX (polyethylene glycol) even once a day. While most people seem to tolerate it well, it has the potential of causing ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month